# SDR COE2003F00003

- Difficulty date: October 3, 2003
- Submitted: October 15, 2003
- Operation: Air carrier
- Aircraft: N779FX
- Make and model: Cessna 208B
- Aircraft serial: 208B0276
- Engine: Pwa PT6A114A
- System (JASC): 3197 · Instrument System Wiring
- Part: Wire
- Condition: Burned
- Location: Instrument Panel
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

AFTER TAKEOFF FROM LMT, PILOT NOTICED SMOKE COMING FROM AVIONICS VENT ON GLARE SHIELD.  ELECTRICAL ODOR ACCOMPANIED SMOKE.  OXYGEN MASK WAS NOT USED.  AIRCRAFT RETURNED TO FIELD WITHOUT INCIDENT.  MAINTENANCE VISUALLY INSPECTED WIRING BEHIND INSTRUMENT PANEL, CIRCUIT BREAKERS AND RAN ELECTRICAL SYSTEMS.  COULD NOT DUPLICATE.  A/C WAS RETURNED TO SERVICE.  FURTHER INVESTIGATION IN PDX REVEALED SHORTED WIRE IN RADAR ALTIMETER WIRE BUNDLE.  WIRE HAS BEEN REPAIRED AND A/C RETURNED TO SERVICE.
